Alert archive / Alabama / Wind Advisories in 2015
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Oct 26, 2015, 4:14 AM CDT for 8 counties in Alabama. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2015, 4:14 AM CDT (09:14 UTC)
- Expired
- Oct 26, 2015, 6:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Dallas County, AL, Greene County, AL, Hale County, AL, Lowndes County, AL, Marengo County, AL, Perry County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 94 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WWUS74 KBMX 260914 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 414 AM CDT MON OCT 26 2015 ...GUSTY WINDS POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA... ALZ030>033-039>042-262300- /O.NEW.KBMX.WI.Y.0005.151026T0914Z-151026T2300Z/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE 414 AM CDT MON OCT 26 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...THROUGH 6 PM * WINDS...SUSTAINED EASTERLY 20-25 MPH POTENTIALLY GUSTING TO 30-35 MPH * IMPACTS...A FEW TREE BRANCHES OR WEAKER TREES COULD FALL PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20-25 MPH POTENTIALLY GUSTING TO 30-35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH- SOUTH ROADS. USE EXTRA CAUTION. && $$
1 follow-up statement
241 WWUS74 KBMX 261710 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 PM CDT MON OCT 26 2015 ...GUSTY WINDS POSSIBLE ACROSS SOUTHWEST PORTIONS OF CENTRAL ALABAMA... ALZ031>033-041-261815- /O.CAN.KBMX.WI.Y.0005.000000T0000Z-151026T2300Z/ GREENE-HALE-PERRY-AUTAUGA- INCLUDING THE CITIES OF...EUTAW...GREENSBORO...MOUNDVILLE... MARION...PRATTVILLE 1210 PM CDT MON OCT 26 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE REMAINED BELOW 25 MPH...WHICH IS BELOW ADVISORY CRITERIA. $$ ALZ030-039-040-042-262300- /O.CON.KBMX.WI.Y.0005.000000T0000Z-151026T2300Z/ SUMTER-MARENGO-DALLAS-LOWNDES- INCLUDING THE CITIES OF...LIVINGSTON...DEMOPOLIS...LINDEN... SELMA...FORT DEPOSIT...HAYNEVILLE 1210 PM CDT MON OCT 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...THROUGH 6 PM * WINDS...SUSTAINED EASTERLY 20-25 MPH POTENTIALLY GUSTING TO 30-35 MPH * IMPACTS...A FEW TREE BRANCHES OR WEAKER TREES COULD FALL PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20-25 MPH POTENTIALLY GUSTING TO 30-35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON NORTH- SOUTH ROADS. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 26, 12:01 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 26, 12:01 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 AM CDT MON OCT 26 2015 .UPDATE... FOR 06Z AVIATION. && .AVIATION... 06Z TAF DISCUSSION. DEEP UPPER LOW AND SURFACE LOW TO THE SOUTHWEST CONTINUE TO SPREAD DEGRADING AVIATION WEATHER CONDITIONS OVER CENTRAL ALABAMA TAF SITES. RAIN HAS BEEN A LITTLE LIGHT FOR STARTERS...BUT EXPECT CONTINUED GRADUAL LOWERING OF CEILINGS OVERNIGHT WITH REDUCTIONS IN VISIBILITY DUE TO LIGHT TO MODERATE R- AND MIST. BASED ON STRONG LL WIND PROFILES...MVFR CEILINGS SHOULD BE THE LOWEST CONDITION...ALTHOUGH HEDGED A BIT AT TCL CLOSER TO THE LOW. NOT CONVINCED WE WILL RAIN CONTINUOUS AT ALL LOCATIONS...AND MAY SEE LOW CONFIDENCE CHANCES OF SOME VFR BREAKS IN THE ACTION ESPECIALLY EASTERN SITES DURING THE DAY...BUT TOO LOW TO INCLUDE IN TAFS AT THIS POINT. E AND ESE WINDS MAY BE THE MORE SIGNIFICANT FACTOR FOR AVIATION CONCERNS DURING THE DAY TOMORROW...AS FAIRLY WIDESPREAD GUSTS OF 10 TO 20KTS ARE EXPECTED. 02 && .FIRE WEATHER... WIDESPREAD RAINFALL EXPECTED TONIGHT THROUGH TUESDAY. NO FIRE WEATHER CONCERNS. && .PREV DISCUSSION... /ISSUED 1009 PM CDT SUN OCT 25 2015/ WIDE SWATH OF LIGHT TO MODERATE RAIN SHOWERS IS SPREADING ACROSS MUCH OF THE STATE THANKS TO AN ABUNDANCE OF UPPER MOISTURE FROM WHAT IS LEFT OF PATRICIA ALONG WITH NUMEROUS SHORTWAVE PERTURBATIONS. RAINFALL AMOUNTS ARE LIGHT AT THIS TIME WITH MOSTLY MID LEVEL MOISTURE...BUT CLOUD DECKS ARE LOWER ACROSS THE SOUTHWEST AS MOISTURE BECOMES MORE SATURATED WITH MORE OF THE ACTIVITY MAKING IT TO THE GROUND ALONG WITH HIGHER RAINFALL AMOUNTS TO WORK THEIR WAY INTO THE AREA. DID NOT CHANGE OVERNIGHT LOWS AS THERE IS LITTLE WIGGLE ROOM WITH TEMPS THANKS TO THE OVERCAST SKIES...HIGHER DEW POINTS AND RAINFALL. ALTHOUGH I TWEAKED HOURLY POPS FOR TIMING...ITS HARD TO GO UP FROM CATEGORICAL POPS...SO ONLY FINE TUNING THERE. 08 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 66 58 64 61 / 80 100 90 90 80 ANNISTON 64 69 59 66 61 / 80 100 90 90 80 BIRMINGHAM 65 69 62 68 62 / 100 100 80 90 80 TUSCALOOSA 65 68 63 70 62 / 100 100 80 80 70 CALERA 64 69 62 68 62 / 100 100 80 90 80 AUBURN 64 67 58 65 62 / 80 100 90 90 70 MONTGOMERY 67 71 65 73 64 / 100 100 80 70 60 TROY 66 70 63 73 62 / 80 100 90 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 25, 4:54 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 AM CDT SUN OCT 25 2015 ALZ011>015-017>050-261300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 454 AM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORM SYSTEM WILL DROP 1 TO 3 INCHES OF RAIN ACROSS CENTRAL ALABAMA....WITH ISOLATED HIGHER TOTALS. THE HEAVIEST RAIN WILL OCCUR MONDAY AND MONDAY NIGHT. WIDESPREAD FLOODING DOES NOT APPEAR TO A PROBLEM AT THIS TIME...BUT A SMALL CHANCE OF NUISANCE FLOODING IS POSSIBLE...ESPECIALLY WITH LEAF AND VEGETATIVE DEBRIS ON THE GROUND THIS FALL. BREEZY CONDITIONS WILL DEVELOP IN CONJUNCTION WITH THE LOW PRESSURE TO OUR WEST AND HIGH PRESSURE TO OUR EAST. THERE IS A CHANCE THAT SUSTAINED WINDS MAY REACH 10 TO 20 MPH WITH GUSTS AROUND 30 MPH LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.